Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 9, 2005, 2:01 PM MDT for Carbon County, Emery County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2005, 2:01 PM MDT (20:01 UTC)
- Expired
- Sep 9, 2005, 2:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Carbon County, UT, Emery County, UT
The radar
The Grand Junction radar (KGJX), 194 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 12:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 092001 SVRSLC UTC007-015-092030- /O.NEW.KSLC.SV.W.0084.050909T2001Z-050909T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 201 PM MDT FRI SEP 9 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CARBON COUNTY IN UTAH NORTHEASTERN EMERY COUNTY IN UTAH * UNTIL 230 PM MDT * AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF SUNNYSIDE TO 28 MILES SOUTHEAST OF SUNNYSIDE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF PRICE TO 15 MILES NORTH OF GREEN RIVER...AND MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SUNNYSIDE BY 210 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3941 11072 3901 11046 3941 11003 3970 11019 $$ CB
1 follow-up statement
000 WWUS55 KSLC 092030 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT FRI SEP 9 2005 UTC007-015-092039- /O.EXP.KSLC.SV.W.0084.000000T0000Z-050909T2030Z/ EMERY UT-CARBON UT- 229 PM MDT FRI SEP 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARBON AND NORTHEASTERN EMERY COUNTIES EXPIRES AT 230 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR UTAH AND SOUTHWEST WYOMING. STRONG THUNDERSTORMS CONTINUE OVER EMERY AND EASTERN CARBON COUNTIES BUT THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS. LAT...LON 3941 11072 3901 11046 3941 11003 3970 11019 $$ GIBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 10:30 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 9, 10:30 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT FRI SEP 9 2005 .SYNOPSIS...A COLD UPPER LEVEL TROUGH WILL DRIFT SLOWLY EASTWARD...MOVING ACROSS THE GREAT BASIN SUNDAY AND MONDAY. A COLD FRONT WILL DROP SOUTHEAST INTO UTAH LATE TONIGHT AND SETTLE OVER THE CENTRAL SECTIONS OF THE STATE ON SATURDAY. A SECOND SURGE OF COLD AIR WILL PUSH THIS FRONT SOUTH OF THE REGION ON MONDAY. && .DISCUSSION...WIDELY SCATTERED CONVECTION STILL ONGOING ALONG THE WASATCH FRONT...THEN SOUTHWARD ALONG THE TERRAIN AREAS THROUGH SOUTHERN UTAH. EXPECT COVERAGE AND INTENSITY OF STORMS TO INCREASE LATE THIS AFTERNOON INTO EVENING AS MID LEVEL SHORTWAVE EJECTING OUT OF MID LEVEL TROUGH PUSHES ACROSS REGION...PRIMARILY IN 00Z THROUGH 06Z PERIOD. WILL ALSO SEE NOSE OF 110 KT 250 MB JET NOSE INTO REGION OVERNIGHT. AIRMASS WILL DESTABILIZE THIS AFTERNOON WITH CAPES TO 400 AND LI VALUES TO MINUS 2. CONCERN IS FOR SEVERE POTENTIAL LATE THIS AFTERNOON INTO EVENING GIVEN DYNAMICS AND STRONG WINDS ALOFT...700 MB WINDS OF 30 KT AND 500 MB WINDS OF 50 KT. && .FIRE WEATHER...ALTHOUGH HUMIDITIES HAVE COME UP OVER WESTERN UTAH FROM YESTERDAY...DRIER AIR JUST TO THE WEST OVER EASTERN NEVADA SHOULD SPREAD INTO THE FAR WEST DURING THE AFTERNOON LOWERING HUMIDITIES TO CRITICAL LEVELS. WINDS WILL BE STRONGER TODAY SO HUMIDITY WILL BE THE LIMITING FACTOR TO WIDESPREAD EXTREME FIRE WEATHER CONDITIONS. THE MOISTURE SURGE OVER THE REMAINDER OF THE AREA SHOULD BRING A DECENT CHANCE OF WETTING RAIN. THE DRIER AIR WILL OVERSPREAD THE STATE TONIGHT AND WILL BE IN PLACE SATURDAY. A COOL MOIST AIRMASS WILL FOLLOW A COLD FRONT INTO NORTHERN UTAH BUT THE FRONT IS EXPECTED TO STALL OVER THE NW 1/3 OF THE STATE SO BREEZY DRY CONDITIONS WILL CONTINUE TO THE SOUTH OF THE FRONT THROUGH THE WEEKEND. && .AVIATION...STRONG SOUTHERLY WINDS AT SLC TODAY. SCATTERED CONVECTION LATE THIS AFTERNOON INTO TONIGHT MAY PRODUCE VERY STRONG WINDS GUSTS...AFFECTING AIRPORT OPERATIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FROM 1300-2100 MDT TODAY FOR FIRE WEATHER ZONES 420...434...435...437...439. SEE SLCRFWSLC FOR DETAILS. WY...NONE. && BARJENBRUCH
Hazardous weather outlook, Sep 9, 6:15 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 AM MDT FRI SEP 9 2005 UTZ001>007-015-016-019-101200- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WEST CENTRAL UTAH- 615 AM MDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN UTAH. .DAY ONE... TODAY STRONG SOUTH WINDS WILL DEVELOP OVER THE WESTERN VALLEYS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. HAZARDOUS FIRE WEATHER CONDITIONS WILL RESULT FROM THESE STRONG WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING HAS BEEN ISSUED FOR THE VALLEYS OF WESTERN UTAH FOR THIS AFTERNOON THROUGH MIDEVENING. SEE THE LATEST SLCRFWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE COLD FRONT THAT ENTER NORTHWEST UTAH THIS EVENING WILL STALL OVER NORTHERN UTAH THIS WEEKEND. MUCH COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT...ALONG WITH THE THREAT OF SIGNIFICANT PRECIPITATION OVER EXTREME NORTHERN UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. UTZ008>014-017-018-020-021-WYZ021-101200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST WYOMING-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 615 AM MDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE LOCALLY HEAVY RAINFALL. THE AREAS MOST PRONE TO HEAVY RAIN WILL BE THE NORTHEAST MOUNTAINS AND THE ADJACENT VALLEYS. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...THEN TAPER OFF AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:03 PM MDT | Severe Thunderstorm Warning | SLC | Summit | 27 min |
| Sep 9, 12:37 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Summit, Wasatch | 23 min |
| Sep 9, 1:17 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 28 min |
| Sep 9, 1:28 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Sep 9, 2:30 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 30 min |
| Sep 9, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Utah, Wasatch | 29 min |
| Sep 9, 2:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 14 min |
| Sep 9, 2:58 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 32 min |
| Sep 9, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 29 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.